Alert archive / New Jersey / Snow Squall Warnings in 2026

Snow Squall Warning 5, NWS Philadelphia/Mount Holly

January 1, 2026Northampton County, Pennsylvania; 6 counties in New Jersey

NWS Philadelphia/Mount Holly issued this snow squall warning at Jan 1, 2026, 4:29 AM EST for Northampton County, Pennsylvania; 6 counties in New Jersey. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 1, 2026, 4:29 AM EST (09:29 UTC)
Expired
Jan 1, 2026, 5:30 AM EST
In force
61 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

Counties Hunterdon County, NJ, Middlesex County, NJ, Morris County, NJ, Somerset County, NJ, Sussex County, NJ, Warren County, NJ, Northampton County, PA

The radar

The Philadelphia radar (KDIX), 99 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 9.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2026-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2026-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1256 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
261 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

273 
WWUS51 KPHI 010929
SQWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Snow Squall Warning
National Weather Service Mount Holly NJ
429 AM EST Thu Jan 1 2026

NJC019-023-027-035-037-041-PAC095-011030-
/O.NEW.KPHI.SQ.W.0005.260101T0929Z-260101T1030Z/
Morris NJ-Hunterdon NJ-Sussex NJ-Warren NJ-Somerset NJ-Middlesex NJ-
Northampton PA-
429 AM EST Thu Jan 1 2026

The National Weather Service in Mount Holly NJ has issued a

* Snow Squall Warning for...
  Morris County in northern New Jersey...
  Hunterdon County in northwestern New Jersey...
  Central Sussex County in northwestern New Jersey...
  Warren County in northwestern New Jersey...
  Somerset County in northern New Jersey...
  Middlesex County in northern New Jersey...
  Southeastern Northampton County in eastern Pennsylvania...

* Until 530 AM EST.

* At 429 AM EST, a dangerous snow squall was located along a line
  extending from near Warwick to Great Meadows-Vienna to
  Riegelsville, moving east at 45 mph.

  HAZARD...Intense bursts of heavy snow and gusty winds leading to 
           blowing snow and rapidly falling visibility. Wind gusts 
           up to 35 mph.

  SOURCE...Radar and webcams.

  IMPACT...Travel will become difficult and potentially dangerous 
           within minutes.

Locations impacted include...
New Brunswick, Perth Amboy, Easton, Morristown, Somerville, Newton,
Somerset, Edison, Old Bridge, East Brunswick, Bridgewater, South
Brunswick, Sayreville, North Brunswick, Carteret, Dover, Madison,
Hopatcong, Middlesex, and Florham Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow Down! Rapid changes in visibility and road conditions are
expected with this dangerous snow squall. Be alert for sudden
whiteout conditions.

&&

LAT...LON 4120 7436 4110 7449 4104 7450 4105 7445
      4102 7443 4100 7430 4090 7427 4091 7434
      4076 7438 4075 7436 4067 7446 4065 7440
      4060 7446 4059 7420 4050 7428 4045 7423
      4029 7439 4064 7529 4088 7504 4128 7453
TIME...MOT...LOC 0929Z 264DEG 41KT 4127 7442 4089 7490 4060 7519 

SNOW SQUALL...OBSERVED

$$

Gorse
1 follow-up statement
499 
WWUS51 KPHI 010959
SQWPHI

Snow Squall Warning
National Weather Service Mount Holly NJ
459 AM EST Thu Jan 1 2026

PAC095-011008-
/O.CAN.KPHI.SQ.W.0005.000000T0000Z-260101T1030Z/
Northampton PA-
459 AM EST Thu Jan 1 2026

...THE SNOW SQUALL WARNING FOR SOUTHEASTERN NORTHAMPTON COUNTY IS
CANCELLED...

The snow squall that prompted the warning has moved out of the 
warned area. Therefore, the snow squall warning has been cancelled.

LAT...LON 4120 7436 4110 7449 4104 7450 4105 7445
      4102 7443 4100 7430 4090 7427 4091 7434
      4075 7436 4067 7446 4065 7441 4060 7446
      4058 7421 4050 7428 4045 7423 4029 7439
      4060 7520 4061 7520 4087 7498 4125 7446
TIME...MOT...LOC 0958Z 281DEG 29KT 4122 7415 4084 7463 4055 7492 

$$

NJC019-023-027-035-037-041-011030-
/O.CON.KPHI.SQ.W.0005.000000T0000Z-260101T1030Z/
Morris NJ-Hunterdon NJ-Sussex NJ-Warren NJ-Somerset NJ-Middlesex NJ-
459 AM EST Thu Jan 1 2026

...A SNOW SQUALL WARNING REMAINS IN EFFECT UNTIL 530 AM EST FOR
MORRIS...HUNTERDON...SOUTHEASTERN SUSSEX...CENTRAL WARREN...SOMERSET
AND MIDDLESEX COUNTIES...

At 458 AM EST, a dangerous snow squall was located along a line
extending from near Sloatsburg to Succasunna to near Flemington,
moving east at 35 mph.

HAZARD...Intense bursts of heavy snow. Gusty winds leading to 
         blowing snow and rapidly falling visibility. Wind gusts up 
         to 35 mph.

SOURCE...Radar and webcams.

IMPACT...Travel will become difficult and potentially dangerous 
         within minutes.

Locations impacted include...
New Brunswick, Perth Amboy, Morristown, Somerville, Somerset, Edison,
Old Bridge, East Brunswick, Bridgewater, South Brunswick, Sayreville,
North Brunswick, Dover, Madison, Hopatcong, Middlesex, Florham Park,
East Hanover, Lincoln Park, and Bound Brook.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow Down! Rapid changes in visibility and road conditions are
expected with this dangerous snow squall. Be alert for sudden
whiteout conditions.

&&

LAT...LON 4120 7436 4110 7449 4104 7450 4105 7445
      4102 7443 4100 7430 4090 7427 4091 7434
      4075 7436 4067 7446 4065 7441 4060 7446
      4058 7421 4050 7428 4045 7423 4029 7439
      4060 7520 4061 7520 4087 7498 4125 7446
TIME...MOT...LOC 0958Z 281DEG 29KT 4122 7415 4084 7463 4055 7492 

SNOW SQUALL...OBSERVED

$$

Gorse

What forecasters said that day

The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this snow squall warning went out at Jan 1, 1:57 AM EST, 2 hours 32 minutes earlier.

Area forecast discussion, Jan 1, 1:57 AM EST, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
157 AM EST Thu Jan 1 2026

.SYNOPSIS...
An arctic front will cross our area early this morning, then
weak high pressure will extend from the Ohio Valley to Delmarva
late today and linger into the weekend. An area of low pressure
tracks south of our region Saturday night into early Sunday.
High pressure builds in for Monday before shifting offshore into
Tuesday, then a cold front crosses our area during Wednesday.

&&

.NEAR TERM /THROUGH TONIGHT/...
Surface low pressure near Hudson Bay will continue to track east,k
dragging a strong cold front that is currently through western New
York and western Pennsylvania through the region as the morning
progresses.

This front will be pushed through the region by strong shortwave
energy, and while some light snow is possible out ahead of it, a
line of snow showers, with even a few snow squalls, will pass
through from west to east from around 2 am to around 7 am. The snow
squalls will be capable of highly localized visibilities down to a
mile or less as well as brief, gusty winds. Best chances for these
squalls will be in the southern Poconos and into the Lehigh Valley.
That does not rule out snow showers elsewhere, just where the
strongest snow squall potential lies.

Cold front moves off the New Jersey and Delaware coasts after
sunrise, and any snow tapers off. A strong pressure gradient forms
between low pressure over eastern Canada and high pressure building
into the central United States. Northwest winds will increase to 15
to 20 mph with 25 to 35 mph gusts for most of the day, then winds
diminish shortly after sunset with loss of diurnal heating and as
the pressure gradient slackens. Highs today will be cold, even for
early January, topping off in the upper 20s to low 30s, except for
southeast New Jersey and Delmarva, where highs will be in the mid to
upper 30s.

An upper trough remains over the Northeast tonight and some more
shortwaves will pass through the region. While some flurries are
possible, not expecting much more than that. Winds remain elevated,
generally around 10 mph with some gusts to 15 mph or so. Those
winds, combined with cloudy skies will keep optimal radiational
cooling conditions from developing. That said, cold air advection
will be underway and lows tonight will be in the teens to low 20s.
Wind chills tonight will be in the single digits to low teens.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
Friday is a dry day, although there will be some troughing to the
north into Friday which keeps some clouds around. There will be
ongoing snow showers to the north associated with the troughing and
some lake effect during this time frame as well, which may result in
some flurries reaching into the northwest portion of our area. This
activity looks limited at this time. Highs on Friday are mainly in
the 30s (20s in the Poconos and far northwest New Jersey).

An area of high pressure moves into the Midwest Friday night
and eastward into the weekend. This will allow for dry weather
Friday night and for most of Saturday. Friday night is mostly
clear to partly cloudy. Lows are in the mid teens to low 20s Friday
night. Clouds increase through the day Saturday from the south as an
area of low pressure develops across the southeast U.S. and travels
northeastward. Most of the day is dry Saturday with highs in the 30s
for many.

For the time period of Saturday night into early Sunday morning,
there will be an upper-level trough moving through the region along
with two pieces of upper-level energy with one to the south of the
area into Delmarva and one to the north of our area. Generally, the
guidance keeps the developing low well to our south. The northern
extent of the precipitation shield will depend not just on the track
of the surface low, but also dry air northward and if the trough
aloft sharpens up a bit more. The latter would involve the southern
energy phasing more with the northern energy, and therefore
something to watch. Given the continued uncertainty, made no changes
from the National Blend of Models (NBM) which paints slight chance
to low chance PoPS from about I-95 south and east. As of now, this
system looks to be a quick mover as it exits very early Sunday
morning.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Summary...Cold conditions, then some milder air starts to arrive
Wednesday.

Synoptic Overview...A sharpening upper-level trough pivots across
the East Sunday, then a shortwave embedded within the northwest flow
aloft crosses the Northeast later Monday into Tuesday and may
amplify the trough for a time. Another upper-level trough crosses
the Great Lakes region into adjacent Canada Wednesday. At the
surface, a cold front looks to cross our area late Tuesday or during
Wednesday.

For Sunday and Monday...As the axis of a sharpening upper-level
trough pivots across the East Sunday morning, surface low pressure
is forecast to track out to sea as it is centered well east of
Delmarva. This should result in dry but cold conditions. Surface
high pressure then slides across our area Monday but quickly shifts
offshore by Monday night. Some warm air advection ahead of a clipper
type system in the Great Lakes could produce some light snow late
Monday across mainly portions of our northern and western areas.
This feature looks weak and moisture starved therefore any snow that
would occur, as of now, looks to be rather light.

For Tuesday and Wednesday...Some mid level ridging arrives across
our area during Tuesday as the axis of high pressure slides across
our region. A trough in the Upper Midwest and Great Lakes will toss
a warm front our way, and with return flow become more established,
a milder air mass will start to arrive especially by Wednesday ahead
of a cold front. The amount of moisture with this front is
uncertain, especially given that the main energy may end up lifting
well to our north, thus leaving our region within an area of much
weaker forcing. Daytime temperatures especially on Wednesday are
forecast to top out several degrees above average.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Early this morning...Overall, VFR. However, there will be a
brief window of MVFR and possibly even IFR conditions in SHSN as
a cold front passes through the terminals. for KRDG/KABE, timing
would be from 09Z-11Z; KTTN/KPNE/KPHL/KILG, timing would be from
10Z-12Z, and for KMIV/KACY, timing would be 11Z-13Z, though
confidence is much lower in sub-VFR conditions occuring at
KMIV/KACY. S-Sw winds 5 to 10 kt, turning SW, then NW and
increasing to 10 to 15 kt with 20 to 25 kt gusts. Moderate
confidence.

Today...VFR. W-NW winds 15 to 20 kt with 25 to 30 kt gusts.
Moderate confidence.

Tonight...VFR. NSW. W winds 5 to 10 kt. High confidence.

Outlook...

Friday and Saturday...VFR.

Saturday night...Mainly VFR, however if a southern system shifts far
enough north then a period of sub-VFR conditions along with some
light snow will be possible.

Sunday and Monday...VFR.

&&

.MARINE...
A cold front moves across the waters later this morning. Some VSBY
restrictions are possible in snow showers with its passage, but any
snow showers will be brief.

Southwest winds 15 to 20 kt with 25 to 30 kt gusts ahead of the
front will abruptly turn northwest behind the front later this
morning. There may be a few brief, sporadic gale force gusts, but do
not think they will be frequent enough nor widespread enough to
warrant a Gale Warning. Small Craft Advisories remain in effect
through late this afternoon.

Sub-SCA conditions tonight.

Outlook...

Friday through Monday...The conditions are anticipated to be below
Small Craft Advisory criteria.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 6 PM EST this evening for ANZ430-
     431-450>455.

&&

SYNOPSIS...Gorse
NEAR TERM...MPS
SHORT TERM...Gorse/Guzzo
LONG TERM...Gorse
AVIATION...Gorse/MPS
MARINE...Gorse/MPS
Hazardous weather outlook, Jan 1, 3:16 AM EST, 1 hour 13 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
316 AM EST Thu Jan 1 2026

MDZ012-015-019-020-021100-
Kent MD-Queen Annes-Talbot-Caroline-
316 AM EST Thu Jan 1 2026

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MPS

In the hours before

Local storm report, Jan 1, 4:24 AM EST, 5 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
424 AM EST Thu Jan 1 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 AM     Non-Tstm Wnd Gst Reading Regional Airpor 40.38N 75.96W
01/01/2026  M49 MPH          Berks              PA   ASOS

            Snow squall with visibility down to 1/4SM.

&&

MPS
Local storm report, Jan 1, 4:26 AM EST, 3 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
426 AM EST Thu Jan 1 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 AM     Snow Squall      Reading Regional Airpor 40.38N 75.96W
01/01/2026                   Berks              PA   ASOS

            49 mph wind gust and visibility down to
            1/4SM in heavy snow.

&&

MPS

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 2:35 AM ESTSnow Squall WarningPHICarbon, Monroe55 min
Jan 1, 3:11 AM ESTSnow Squall WarningPHIBerks, Lehigh64 min
Jan 1, 3:25 AM ESTSnow Squall WarningPHICarbon, Lehigh, Monroe, Northampton65 min
Jan 1, 4:00 AM ESTSnow Squall WarningPHIBerks, Bucks, Chester, Lehigh, Montgomery, Northampton45 min
Jan 1, 4:44 AM ESTSnow Squall WarningPHIBucks, Chester, Delaware, Montgomery, Philadelphia46 min
Jan 1, 5:27 AM ESTSnow Squall WarningPHIBucks63 min
Jan 1, 5:03 AM ESTSpecial Marine WarningPHI57 min
Jan 1, 5:58 AM ESTSpecial Marine WarningPHI62 min
Jan 1, 6:16 AM ESTSpecial Marine WarningPHI59 min
Jan 1, 6:34 AM ESTSnow Squall WarningPHIBurlington, Monmouth, Ocean41 min
Jan 1, 7:14 AM ESTSnow Squall WarningPHIAtlantic, Burlington, Cape May, Cumberland, Ocean46 min

Nearby

Snow Squall Warnings in New Jersey, 2026Snow Squall Warnings in Pennsylvania, 2026Every snow squall warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.